Connecticut, 2005

Damaging Wind in Connecticut, July 27, 2005

July 27, 2005 · NWS ALY · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 27, 9:57 AM EST, 6 hours 57 minutes earlier.

Area forecast discussion, Jul 27, 9:57 AM EST, 6 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBANY NY
1057 AM EDT WED JUL 27 2005

.SHORT TERM (TONIGHT)...WILL REISSUE GRIDDED AND WORDED PRODUCTS TO
ACCOUNT FOR DROPPING THE SEVERE THUNDERSTORM WATCH...AND FOR
DROPPING THUNDERSTORMS FROM THE FORECAST FOR TONIGHT. CURRENT TEMPS
AND DEWPOINTS MUCH LESS THAN PREVIOUS HOURLY FORECASTS...SO HAVE
HAVE UPDATED GRIDS FOR CURRENT TEMPS AND DEWPOINTS AND
REINTERPOLATED INTO LATER TONIGHT.
&&

.HYDROLOGY...RIVER AND STREAM FLOW NEAR NORMAL FOR MID TO LATE
SUMMER. HEAVY DOWNPOURS LATE WEDNESDAY AFTERNOON MAY HAVE CAUSED
SOME SIGNIFICANT WITHIN BANK RISES ACROSS THE AREA...BUT HEAVY RAIN
HAS MOVED OUT AND NO FURTHER HYDRO PROBLEMS ANTICIPATED. AFTER THIS
EVENING...DRY WEATHER EXPECTED TO TAKE HOLD INTO EARLY NEXT WEEK
WITH RIVERS AND STREAMS RECEDING.
&&

.PREV DISCUSSION...

DISC...GIVEN THE IMPENDING SVR THREAT ENTIRE GRID PACKAGE HAS BEEN
UPDATED DAYS 1-8 BASED ON AVAILABLE GRIDS. MOSTLY FAIR WX BYND TNGT.
NEW HPC GUID IN EFP...SHORTER TERM BLEND OF ETA12 AND 06Z GFS. &&

SHORT TERM (TODAY AND TONIGHT)...SIG SVR THREAT S ZONES. SFC WV
ALONG CDFNT HAS ALLOWED WAA INTO SE ZNS AND WMSECTOR TO EXPAND NORTH
AND CLDS HAVE NOT SPREAD SOUTH MUCH THIS MRNG. SUN CONTINUES TO
DRIVE TEMPS TO HIGHS IN THE 80S OR LOW 90S SE...INCRG JET AT 850 AND
500 HPA...2500 CAPE AND MAGLENTA VALUE OF 1.24 SUGGEST A MJR SVR
RESPONSE TODAY. CDFNT WILL NOT MOVE S TILL AFTN AND EVNG. TSRA
LIKELY. SCT SUPERCELLS...AND LINES EXPECTED.  CAA WILL OVERSPREAD
RGN TONIGHT WITH MUCH LOWER TD AND CLEARING.
&&

LONG TERM (THURSDAY THROUGH TUESDAY)...
GEN 500 HPA TROFINESS OVER GRTLKS RGN WITH 500 HPA FLOW SW ACRS FCA.
SERIES OF SFC HIGHS MOVING ACRS S TIER CANADA WILL BRING GENERALLY
FAIR WX WITH NR OR BLW NORMAL TEMPS TO FCA AND MUCH LOWER RH. ONLY
CHC OF PCPN WILL BE CHC OF SHRA/TSRA WITH PASSING FRONT FRI NT AND
ANOTHER LATE MONDAY. SUNDAY NT AND MONDAY RETURN FLOW WILL BRING
WARMER MORE HUMID AMAS BACK INTO RGN. &&

AVIATION...VFR CONDITIONS WITH MVFR IN SHOWERS AND THUNDERSTORMS AND
POSSIBLY LOCALLY IFR WITH STRONGER CONVECTION. WITH PASSAGE OF FRONT
DRIER AND COOLER AIR WILL FILTER IN BUT FLOW WILL BE WEAK. MVFR FOG
WILL FORM OVERNIGHT. COLD FRONT GETS STALLED JUST OFF COAST AND
HIGHER PRESSURE BUILDS INTO REGION THURSDAY.
&&

HYDROLOGY...RIVER AND STREAM FLOW NEAR NORMAL FOR MID TO LATE
SUMMER. PRECIPITABLE WATER VALUES REMAIN VERY HIGH THROUGH LATE THIS
AFTERNOON WITH VALUES UP TO 2 INCHES. HEAVY DOWNPOURS WILL
CONVECTION. STORMS WILL MOVE BUT MAY TRAIN WHICH WOULD LEAD TO
LOCALIZED MINOR FLOODING. SHARP RISES ON STREAMS AND CREEKS. LARGER
RIVERS MAY SEE SOME INCREASES IN FLOW BUT SHOULD REMAIN WELL WITHIN
THEIR BANKS. AFTER TODAY DRY WEATHER EXPECTED TO TAKE HOLD INTO
EARLY NEXT WEEK WITH RIVERS AND STREAMS RECEDING.
&&

ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.
&&

SNYDER/AMBERGER
Hazardous weather outlook, Jul 27, 12:22 PM EST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
122 PM EDT WED JUL 27 2005

CTZ001-013-MAZ001-025-NYZ041-043-047>054-058>061-063>066-084-
VTZ013>015-281100-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
NORTHERN BERKSHIRE MA-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-
NORTHERN WASHINGTON NY-SCHOHARIE NY-SOUTHERN BERKSHIRE MA-
SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-SOUTHERN WASHINGTON NY-
WESTERN ALBANY NY-WESTERN COLUMBIA NY-WESTERN DUTCHESS NY-
WESTERN GREENE NY-WESTERN RENSSELAER NY-WESTERN SCHENECTADY NY-
WESTERN ULSTER NY-WESTERN WINDHAM VT-
122 PM EDT WED JUL 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL REGION...LAKE
GEORGE SARATOGA REGION...THE MID HUDSON VALLEY AND WESTERN NEW
ENGLAND.

.DAY ONE...

SEVERE THUNDERSTORM WARNING 692 IN EFFECT UNTIL 8 PM.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ACTIVATED IN THE FOLLOWING COUNTIES...

IN CONNECTICUT...
LITCHFIELD.

IN MASSACHUSETTS...
BERKSHIRE.

IN NEW YORK...
ALBANY...COLUMBIA...DUTCHESS...GREENE...RENSSELAER...SCHENECTADY...UL
STER...SARATOGA...SCHOHARIE.

IN VERMONT...
WINDHAM AND BENNINGTON.

NYZ032-033-038>040-042-082-083-281100-
HAMILTON NY-MONTGOMERY NY-NORTHERN FULTON NY-NORTHERN HERKIMER NY-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-
122 PM EDT WED JUL 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK VALLEY AND WESTERN
AND SOUTHERN ADIRONDACKS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. THESE STORMS ARE
NOT EXPECTED TO BE SEVERE. ANY STORMS THAT DEVELOP WILL MOVE
NORTHEAST AT 30 MPH. THE MAIN THREAT FROM THESE STORMS WILL BE
TORRENTIAL RAINFALL.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 27, 3:29 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
429 PM EDT WED JUL 27 2005

NYZ041-051>054-084-VTZ013-272115-

...STRONG THUNDERSTORMS IN BENNINGTON...ALBANY...RENSSELAER...
SARATOGA AND WASHINGTON COUNTIES...

AT 422 PM EDT...A LINE OF THUNDERSTORMS WAS REPORTED CAPABLE OF
PRODUCING...WINDS IN EXCESS OF 40 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF GREENWICH TO COHOES
TO PRESTON HOLLOW...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST
OF SARATOGA SPRINGS TO COHOES TO 18 MILES NORTH OF HUNTER...AND
MOVING EAST AT 40 MPH.

THUNDERSTORMS WILL BE NEAR...
GREENWICH...CENTER BRUNSWICK...MENANDS AND DELMAR BY 435 PM EDT
WYANTSKILL...WYNANTSKILL...RENSSELAER AND FEURA BUSH BY 440 PM EDT
HOOSICK FALLS AND GRAFTON BY 445 PM EDT

WRS
Special weather statement, Jul 27, 3:36 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
436 PM EDT WED JUL 27 2005

CTZ001-013-NYZ065-066-272115-

...STRONG THUNDERSTORMS IN DUTCHESS AND LITCHFIELD COUNTIES...

AT 431 PM EDT...A LINE OF THUNDERSTORMS WAS REPORTED CAPABLE OF
PRODUCING...WINDS IN EXCESS OF 40 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM PINE PLAINS TO MILLBROOK TO 6 MILES WEST
OF POUGHKEEPSIE TO 10 MILES SOUTHWEST OF BEACON...AND MOVING EAST AT
40 MPH.

THUNDERSTORMS WILL BE NEAR...
RED OAKS MILL...MYERS CORNER...MILLERTON AND FISHKILL BY 445 PM EDT
HOPEWELL JUNCTION...DOVER PLAINS AND SHARON BY 450 PM EDT
CANAAN...EDDY FIELD AND FALLS VILLAGE BY 500 PM EDT

WRS
Local storm report, Jul 27, 3:41 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
441 PM EDT WED JUL 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     CLAVERACK               42.22N 73.72W
07/27/2005                   COLUMBIA           NY   EMERGENCY MNGR

            TREES AND WIRES DOWN.

0425 PM     TSTM WND DMG     GREENPORT CENTER        42.24N 73.76W
07/27/2005                   COLUMBIA           NY   EMERGENCY MNGR

            TREES AND WIRES DOWN.

&&
Local storm report, Jul 27, 4:18 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
518 PM EDT WED JUL 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     ESOPUS                  41.83N 73.97W
07/27/2005                   ULSTER             NY   LAW ENFORCEMENT

            TREES DOWN.

&&
Special weather statement, Jul 27, 4:28 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
528 PM EDT WED JUL 27 2005

CTZ001-013-272200-

...STRONG THUNDERSTORMS IN LITCHFIELD COUNTY...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40
MPH.

THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
NORTH OF WINSTED TO TORRINGTON TO NEW PRESTON TO 24 MILES SOUTHWEST
OF NEW MILFORD...OR ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
TORRINGTON TO TORRINGTON TO 7 MILES NORTH OF NEW MILFORD TO
MAHOPAC...AND MOVING EAST AT 35 MPH.

THUNDERSTORMS WILL BE NEAR...
NEW HARTFORD BY 535 PM EDT
THOMASTON BY 550 PM EDT
WOODBURY CENTER...WOODBURY...TERRYVILLE AND OAKVILLE BY 555 PM EDT
Local storm report, Jul 27, 4:38 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
538 PM EDT WED JUL 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     POUGHKEEPSIE            41.70N 73.92W
07/27/2005                   DUTCHESS           NY   LAW ENFORCEMENT

            TREES DOWN.

0500 PM     TSTM WND DMG     PORT EWEN               41.91N 73.98W
07/27/2005                   ULSTER             NY   LAW ENFORCEMENT

            TREES DOWN.

&&

The radar

The Brookhaven radar (KOKX), 91 km away, was scanning. The volume nearest the first event began at 21:54 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Litchfield

When
July 27, 4:54 PM EST
Where
Litchfield County, New Milford
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
41.567, -73.417

Numerous trees and power lines down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2005Every state in 2005This day in weather historyWarnings in Connecticut, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467291.